Alert archive / Alaska / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Anchorage, AK

February 12, 2009

NWS Anchorage, AK issued this winter storm warning at Feb 12, 2009, 11:12 AM AKST. It took effect at Feb 12, 2009, 2:00 PM AKST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2009, 11:12 AM AKST (20:12 UTC)
In effect from
Feb 12, 2009, 2:00 PM AKST
Expired
Feb 13, 2009, 3:05 AM AKST
In force
13 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 122012
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1112 AM AKST THU FEB 12 2009

AKZ187-130915-
/X.NEW.PAFC.WS.W.0002.090212T2300Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
1112 AM AKST THU FEB 12 2009

...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 AM AKST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WARNING FOR HIGH WINDS AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 9 AM AKST FRIDAY.

WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER
THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH VISIBILITIES
BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE CENTRAL
ALEUTIANS THROUGH THE EVENING HOURS.


$$

AKZ191-130600-
/X.EXA.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
1112 AM AKST THU FEB 12 2009

...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AKST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKST THIS EVENING. 

WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH COMBINED
WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE QUARTER
MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS SLOWLY
DIMINISH. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1112 AM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

AN AREA OF LOW PRESSURE IS ENTERING THE SOUTHWESTERN BERING THIS
MORNING. SNOW WILL DEVELOP WELL AHEAD OF THIS FEATURE AND COUPLED
WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND
BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY
ALONG THE COAST THIS MORNING THROUGH THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
5 follow-up statements
000 
WWAK42 PAFC 130117
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
417 PM AKST THU FEB 12 2009

AKZ155-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
417 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA.
SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH
STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING
SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE
COAST THROUGH THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ191-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
417 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH
COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE
QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS
SLOWLY DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ187-131430-
/X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
417 PM AKST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. 

WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER
THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH
VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE
CENTRAL ALEUTIANS THROUGH THE EVENING HOURS.

$$
000 
WWAK42 PAFC 130121 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
418 PM AKST THU FEB 12 2009

AKZ155-130600-
/X.COR.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
418 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING ALONG THE COAST. 

AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING SEA.
SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED WITH
STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND BLOWING
SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY ALONG THE
COAST THROUGH THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ191-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
418 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH
COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE
QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS
SLOWLY DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ187-131445-
/X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
418 PM AKST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. 

WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER
THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH
VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE
CENTRAL ALEUTIANS THROUGH THE EVENING HOURS.

$$
000 
WWAK42 PAFC 130339
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
639 PM AKST THU FEB 12 2009

AKZ161-131500-
/X.EXB.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
639 PM AKST THU FEB 12 2009

...BLIZZARD WARNING IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE
COAST AND ALASKA PENINSULA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 6 AM AKST FRIDAY ALONG THE
COAST AND ALASKA PENINSULA.

A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS
SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA.
VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER
MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND ALASKA
PENINSULA

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
639 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING ALONG THE COAST. 

AN AREA OF LOW PRESSURE IS LOCATED IN THE SOUTHWESTERN BERING
SEA. SNOW HAS DEVELOPED WELL AHEAD OF THIS FEATURE AND COUPLED
WITH STRENGTHENING WINDS WILL REDUCE VISIBILITY IN SNOW AND
BLOWING SNOW TO LESS THAN ONE QUARTER MILE AT TIMES...MAINLY
ALONG THE COAST THROUGH THIS EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ191-130600-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
639 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

WEST TO NORTHWEST WINDS 50 TO 60 MPH WITH GUSTS TO 80 MPH
COMBINED WITH BLOWING SNOW ARE REDUCING VISIBILITIES TO BELOW ONE
QUARTER MILE. CONDITIONS WILL IMPROVE LATER TONIGHT AS WINDS
SLOWLY DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ187-131645-
/X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
639 PM AKST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. 

WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER
THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH
VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE
CENTRAL ALEUTIANS THROUGH THE EVENING HOURS.

$$
000 
WWAK42 PAFC 130543
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
843 PM AKST THU FEB 12 2009

AKZ155-191-130645-
/X.CAN.PAFC.BZ.W.0011.000000T0000Z-090213T0600Z/
KUSKOKWIM DELTA-WESTERN ALEUTIANS-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND...
SHEMYA AND AMCHITKA
843 PM AKST THU FEB 12 2009

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING. 

VISIBILITIES HAVE IMPROVED OVER THE LAST FEW HOURS.

$$

AKZ161-131500-
/X.CON.PAFC.BZ.W.0011.000000T0000Z-090213T1500Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
843 PM AKST THU FEB 12 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM AKST FRIDAY. 

A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS
SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA.
VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER
MILE AT TIMES THROUGH FRIDAY MORNING...MAINLY ALONG THE COAST AND
ALASKA PENINSULA

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ187-131800-
/X.CON.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
843 PM AKST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM AKST FRIDAY. 

WEST WINDS WILL INCREASE 50 TO 60 MPH WITH GUSTS TO 80 MPH LATER
THIS AFTERNOON. SNOW AND BLOWING SNOW WILL DEVELOP THIS EVENING
ADAK AND WEST AS TEMPERATURES COOL. BLOWING SNOW WITH
VISIBILITIES BELOW ONE QUARTER MILE WILL SPREAD EAST ACROSS THE
CENTRAL ALEUTIANS THROUGH THE EVENING HOURS.

$$
000 
WWAK42 PAFC 131205
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
305 AM AKST FRI FEB 13 2009

AKZ187-131315-
/X.CAN.PAFC.WS.W.0002.000000T0000Z-090213T1800Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
305 AM AKST FRI FEB 13 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
WINTER STORM WARNING. 

WINDS HAVE FALLEN OVER THE LAST FEW HOURS BELOW WARNING LEVELS.
SUSTAINED WINDS OF 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 WILL
CONTINUE THROUGH THIS MORNING BEFORE DIMINISHING TO 20 MPH OUT OF
THE NORTHWEST THIS AFTERNOON.

$$

AKZ161-131900-
/X.EXT.PAFC.BZ.W.0011.000000T0000Z-090213T1900Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
305 AM AKST FRI FEB 13 2009

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM AKST THIS MORNING...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 10 AM AKST THIS
MORNING. 

A STRONG LOW PRESSURE SYSTEM IN THE CENTRAL BERING SEA IS
SPREADING HEAVY SNOW AND HIGH WINDS INTO SOUTHWEST ALASKA.
VISIBILITY WILL BE FREQUENTLY REDUCED TO LESS THAN ONE QUARTER
MILE AT TIMES THROUGH THIS MORNING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 5:30 AM AKST, 5 hours 42 minutes earlier.

Area forecast discussion, Feb 12, 5:30 AM AKST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
SOUTHCENTRAL AND SOUTHWEST ALASKA
530 AM AKST THU FEB 12 2009

.ANALYSIS AND UPPER LEVELS....
A COLD UPPER LEVEL LOW SLOWLY MOVES NORTHEAST OVER THE NORTHERN PART
OF THE STATE. A SHORTWAVE TROUGH EXTENDS SOUTHEAST FROM THE KUSKOKWIM
DELTA THROUGH THE GULF. A SECOND TROUGH EXTENDS SOUTHWEST FROM THE
LOW ACROSS THE WESTERN BERING AND REMAINS NEARLY STATIONARY. AN UPPER
LEVEL RIDGE SEPARATES THE TWO TROUGHS AND WILL GRADUALLY SHIFT EAST.

AT THE SURFACE...A LOW THAT RAPIDLY DEVELOPED YESTERDAY AHEAD OF
FIRST TROUGH CONTINUES TO SHEAR APART OVER THE GULF. HIGH PRESSURE
OVER THE YUKON FLATS CONTINUES TO MOVE EAST. A STRONG SURFACE LOW HAS
CROSSED THE WESTERN ALEUTIANS AND CONTINUES TO DEEPEN AND WILL REMAIN
THE KEY FOCUS FOR THE WESTERN HALF OF THE STATE OVER COMING DAYS.

.MODEL DISCUSSION...
MODELS ARE DOING REMARKABLY WELL THOUGH WEEKEND. ALL OF THE MODELS
HANDLE THE LOW CROSSING THE WESTERN CHAIN SIMILARLY...MOVING IT NORTH
AND EAST ACROSS THE BERING...EVENTUALLY ONSHORE NEAR NORTON SOUND
LATE FRIDAY NIGHT...WHILE ITS ASSOCIATED FRONT ADVANCES EAST AND
STALLS NEAR BRISTOL BAY. THE MODELS ALSO RAPIDLY SPIN UP A SECONDARY
SURFACE LOW NORTH OF DUTCH LATE TONIGHT AS THE JET DIPS SOUTH. THE
MODELS DO HAVE DIFFERENCES ON HOW THEY HANDLE THE SECOND LOW...THE
GFS HAS BEEN TRENDING AN INTACT CLOSED FURTHER SOUTH AND NOW ACROSS
THE AKPEN FRIDAY NIGHT. THE NAM - ECMWF AND UKMET ALL WEAKEN THE LOW
THROUGH BRISTOL BAY AND EVENTUALLY TROUGH IT OUT AS IT MOVES
INLAND...THAT SAID...THE GFS WAS SOMEWHAT OF AN OUTLIER AND THE
FORECAST THROUGH THAT TIME IS TRENDED TOWARDS THE NAM. BEHIND THE
SECOND LOW A WEAK RIDGE WILL NUDGE IN AND ACROSS THE ALEUTIANS ...
GIVING A BRIEF BREAK FROM THE ACTIVE WEATHER. BEYOND THE WEEKEND ALL
OF THE MODELS BRING UP ANOTHER STRONG SURFACE LOW ACROSS ADAK AND
INTO BRISTOL BAY.

.SHORT TERM FORECAST...

.SOUTHCENTRAL...
THE MAJORITY OF THE MOISTURE AND LIFT OVER PARTS OF SOUTHCENTRAL WILL
COME TO AN END LATE THIS MORNING AS AN UPPER LEVEL TROUGH SWINGS
SOUTH AND EAST ACROSS THE AREA. SKIES ARE CLEARING TO THE WEST AND
WILL CONTINUE THE DOWNWARD TREND IN THROUGH TODAY FROM WEST TO
EAST...BUT CLOUDS WILL CONTINUE TO LOOM. MOISTURE WILL REMAIN PRESENT
THROUGH PRINCE WILLIAM SOUND AND THE PACIFIC SIDE OF THE PENINSULA
WITH THE CONTINUED SOUTH TO SOUTHEAST FLOW. AS THE LOW IN THE BERING
LIFTS NORTH...ITS ASSOCIATED FRONT WILL SWEEP EASTWARD AND EVENTUALLY
REACH WESTERN SOUTHCENTRAL BY FRIDAY. AT THIS POINT WORDING WILL
REMAIN AS A CHANCE FOR PRECIPITATION ACROSS THE WESTERN HALF OF
SOUTHCENTRAL DUE TO SOME UNCERTAINTY ON HOW FAR EAST THE FRONT WILL
PUSH BEFORE SIGNIFICANTLY WEAKENING...THE MODELS KEEP STRONG HIGH
PRESSURE OVER THE EASTERN HALF OF THE STATE...WHICH WILL HELP TO KEEP
A SLOW EASTWARD PROGRESSION OF THE FRONT BEYOND THE BRISTOL BAY AREA.

.SOUTHWEST...
AN ACTIVE FORECAST CONTINUES. A STRONG SURFACE LOW HAS CROSSED THE
WESTERN ALEUTIANS AND WILL CONTINUE A NORTHEASTERLY TRACK. A COLD
FRONT EXTENDS FROM THE LOW DEEP INTO THE PACIFIC. STRONG SOUTHERLY
WINDS AHEAD OF THE FRONT WILL BRING AND KEEP TEMPERATURES UP ALONG
THE CENTRAL CHAIN AND AKPEN TODAY. THE STRONGEST WINDS WILL WRAP
ALONG THE BACK SIDE OF THE LOW IN THE WESTERN AND CENTRAL ALEUTIANS
THROUGH FRIDAY MORNING. THESE WINDS WILL COINCIDE WITH COLD AIR
ADVECTION AND ARE EXPECTED TO REACH HURRICANE FORCE SPEEDS.  AS
PREVIOUSLY MENTIONED...KEPT THE HIGH WIND WARNING INSTEAD OF A
BLIZZARD WARNING ACROSS THE CHAIN AS THE SNOW WILL BE RATHER WET IN
NATURE AND THE WINDS WILL HAVE MORE OF AN IMPACT THAN THE BLOWING
SNOW. WINDS AHEAD OF THE COLD FRONT SWEEPING ACROSS THE CHAIN WILL
BRING STRONG WINDS TO THE AKPEN AND SOUTHWEST MAINLAND TODAY. A
BLIZZARD WARNING HAS BEEN ISSUED FOR THE COASTAL KUSKOKWIM DELTA
STARTING MID MORNING. WINDS WILL DEFINITELY BE BEYOND CRITERIA AND
TEMPERATURES ARE STILL COLD ENOUGH ALONG THE COAST TO KEEP CONDITIONS
HAZARDOUS THROUGH LATE TONIGHT INTO TOMORROW MORNING.

.LONG TERM FORECAST...THE OVERALL PATTERN WILL CONTINUE TO BE QUITE
ACTIVE ACROSS THE DOMAIN THROUGH THE WEEKEND AND BEYOND...BUT
SPECIFICS REMAIN UNRESOLVED AS ALL GUIDANCE DIVERGES BEYOND
TUESDAY...AND MODEL RUNS CONTINUE TO FLIP-FLOP.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING...155
         HIGH WIND WARNING...187 191
MARINE...HURRICANE FORCE WIND WARNING...172
         STORM WARNING...170 175 176 185 411 412 413
         GALE WARNING...130 132 138 140 141 150 160 165
                        180 181 351 352 414
         HEAVY FREEZING SPRAY WARNING...414
FIRE WEATHER...NONE

SSS FEB 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:00 PM AKSTHurricane Force Wind WarningAFC36 hr
Feb 11, 4:00 PM AKSTStorm WarningAFC48 hr
Feb 11, 4:00 PM AKSTStorm WarningAFC36 hr
Feb 11, 4:00 PM AKSTHeavy Freezing Spray WarningAFC48 hr
Feb 11, 4:24 PM AKSTBlizzard WatchAFC12 hr
Feb 11, 4:29 PM AKSTHigh Wind WarningAFC18 hr
Feb 12, 4:00 AM AKSTGale WarningAFC12 hr
Feb 12, 4:00 AM AKSTSmall Craft AdvisoryAFC60 hr
Feb 12, 4:00 AM AKSTStorm WarningAFC24 hr
Feb 12, 4:46 AM AKSTBlizzard WarningAFC29 hr

Nearby

Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.